Idaho, 2005

Damaging Wind in Idaho, June 16, 2005

June 16, 2005 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 16, 2:15 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
315 PM MDT THU JUN 16 2005

.DISCUSSION...SATELLITE AND RADAR IMAGERY SHOW TROUGH AXIS EXTENDING
FROM LOW OFF THE OREGON COAST IS ROTATING NORTH AND EAST OVER
SOUTHEAST IDAHO THIS AFTERNOON. THUNDERSTORMS JUST ALONG THE IDAHO
AND WYOMING BORDER MOVING NORTH TO NORTHEAST SHOULD SLIP ACROSS THE
BORDER IN THE NEXT HOUR OR SO. SURFACE TROUGH IS STILL BACK ON THE
WEST SIDE OF THE STATE WITH ANOTHER IMPULSE IN WATER VAPOR IMAGERY
ROTATING TOWARDS THE CENTRAL MOUNTAINS SO THERE IS STILL A CHANCE
FOR MORE DEVELOPMENT OF THUNDERSTORMS FOR A FEW HOURS YET THIS
EVENING ON THE WEST SIDE. ALSO LOOKS TO BE WEAK INDICATION OF
SURFACE WAVE DEVELOPING IN NORTHEAST NEVADA AND A COUPLE OF CELLS
NORTH OF WENDOVER. NAM12 PREFERS TO TRACK THIS FEATURE NORTH TOWARDS
THE ARCO DESERT THIS EVENING. THEREFORE WILL KEEP A SLIGHT CHANCE
OF THUNDERSTORMS IN THE UPPER VALLEY AS WELL. SECOND SPOKE OF ENERGY
ENTERING CALIFORNIA EXPECTED TO ROTATE NORTHEAST ON FRIDAY WITH
AFTERNOON SHOWERS AND THUNDERSTORMS SCATTERED ACROSS FORECAST AREA.
SURFACE TROUGH BY THEN SHOULD BE ON LEE SIDE OF THE DIVIDE THEREFORE
THINK MOST THUNDERSTORMS WILL FAVOR OROGRAPHIC LIFT.

SATURDAY THROUGH MONDAY MINOR DISTURBANCES RIDING OVER BRITISH
COLUMBIA RIDGE CONTRIBUTE TO LOW OFF THE OREGON COAST SLIPPING SOUTH
TO SOUTHWEST AND FURTHER OFF THE COAST. PROGRESSIVELY DRIER AIR
BEGINS TO SLIP INTO SOUTHEAST CORNER OF THE STATE AND SHOWERS OVER
THE CENTRAL MOUNTAINS BECOME MORE ISOLATED SO HAVE CONTINUED THE
TREND OF LOWERING POPS FROM EAST TO WEST. BY TUESDAY EXTENDED MODELS
VERY SOME ON POSITION OF LOW OFF THE OREGON COAST BUT GENERALLY LIFT
IT TO THE NORTHEAST SO SOME RISK OF SHOWERS WILL LINGER IN THE
CENTRAL MOUNTAINS. RS

&&

.AVIATION...THUNDERSTORMS HAVE TEMPORARILY MOVED OUT OF EASTERN
IDAHO BUT STILL EXPECTING RETURN THIS EVENING WITH INCOMING WAVE.
OTHERWISE VFR WITH EXCEPTION OF THUNDERSTORMS.  MESSICK

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 16, 4:00 AM MST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT THU JUN 16 2005

IDZ017>025-031-032-171200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
500 AM MDT THU JUN 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED BY MID AFTERNOON AND CONTINUE
INTO THIS EVENING.  A FEW STORMS MAY PRODUCE STRONG DOWNBURST WINDS
WITH 40 TO 60 MPH GUSTS...SMALL HAIL AND BRIEF HEAVY RAINS.  WEATHER
OBSERVERS ALONG THE IDAHO/MONTANA BORDER SHOULD PAY PARTICULAR
ATTENTION TO RAPID THUNDERSTORM DEVELOPMENT AS THIS AREA IS EXPECTED
TO SEE A GREATER POTENTIAL FOR STRONG THUNDERSTORMS INTO THIS
EVENING.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.  HOWEVER A
COLD FRONT WILL PASS THROUGH FRIDAY...WITH MAINLY AFTERNOON AND
EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS FRIDAY THROUGH
SUNDAY.  STRONG GUSTY WINDS TO 50 MPH AND THE POTENTIAL FOR SMALL
HAIL ARE THE MAIN THREATS.  WEATHER SPOTTERS SHOULD KEEP AN EYE FOR
THESE STORMS AND PASS ALONG REPORTS WHEN POSSIBLE.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

VLP

The radar

The Pocatello radar (KSFX), 84 km away, was scanning. The volume nearest the first event began at 00:51 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Butte

When
June 16, 5:50 PM MST to 6:25 PM MST
Where
Butte County, Countywide
Measured
67 kt (77 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.783, -113.133

Several mesonet sites at the Idaho National Engineering Laboratory reported wind gusts over 50 knots in Butte County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455495.